Posted by pinksharkmark (220.127.116.11) on April 07, 2001 at 04:32:30:
In Reply to: Does anyone have a couple of answers? posted by Ike on April 06, 2001 at 21:40:01:
While there is not enough data to know for sure, my opinion is that calcium channel blockers (i.e. verapamil) and psychotropics (i.e. psilocybin) are unlikely to interact to any significant degree.
The triptans are another story. They are fairly close chemically to psilocybin, and may therefore decrease the effect of psilocybin. Imitrex and Maxalt both have fairly short half-lifes, so twenty-four hours should be enough to clear your system. More is always better, of course. Amerge has the longest half-life of any of the triptans, so it may require a couple of days to purge your system completely. Please note that all of this is just my best guess... no one can say for sure since there is just not enough data.
If it were me, I would keep the verapamil unchanged, don't do any triptans for twenty-four hours, and eat about a gram or a gram and a half of DRY mushrooms. If it doesn't work, wait four or five days and up the dose by a gram.
Most doctors will recommend tapering off verapamil rather than stopping it abruptly, but that is a separate issue. Eat the shrooms. Then taper off the verapamil at whatever rate your doc recommends.
Post a Followup